Alert archive / Texas / Flash Flood Warnings in 2007
Flash Flood Warning 4, NWS Shreveport, LA
NWS Shreveport, LA issued this flash flood warning at Jan 13, 2007, 5:20 PM CST for Smith County, Upshur County, Texas. It took effect at Jan 13, 2007, 5:26 PM CST. It was in force for 4 hr. 4 reports came from inside the area while it was in force.
The area
The counties it named, with what was reported inside it.
The facts
- Issued
- Jan 13, 2007, 5:20 PM CST (23:20 UTC)
- In effect from
- Jan 13, 2007, 5:26 PM CST
- Expired
- Jan 13, 2007, 9:15 PM CST
- In force
- 4 hr
- Issued by
- NWS Shreveport, LA
- Area
- Whole counties
Counties Smith County, TX, Upshur County, TX
The radar
The Shreveport radar (KSHV), 119 km from the middle of the area, began a volume at 23:20 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Jan 13, 5:30 PM CST | FLASH FLOOD | 2 S Lindale, TX | CR 472 AT THE INTERSECTION OF CR 463 FLOODED IN THE WOOD SPRINGS COMMUNITY |
| Jan 13, 5:30 PM CST | FLASH FLOOD | 3 Ssw Lindale, TX | 13000 BLOCK OF CR 411 JUST SOUTH OF I-20 IS FLOODED |
| Jan 13, 5:30 PM CST | FLASH FLOOD | Gilmer, TX | SEVERAL ROADS ARE FLOODED COUNTYWIDE. ONE MOTORIST HAD TO BE RESCUED FROM THE HIGH WATER. |
| Jan 13, 5:40 PM CST | FLASH FLOOD | Winona, TX | CR 343 NEAR THE INTERSECTION OF CR 313 NEAR WINONA IS FLOODED |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
The nearest sounding before it
Shreveport, LA (KSHV), launched 12:00Z, 11.3 hours before the alert went out and 127 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 124 J/kg
- Mixed-layer CIN
- -9 J/kg
- Mixed-layer LCL
- 545 m above ground
- 0-6 km bulk shear
- 39 kt
- 0-1 km storm-relative helicity
- 208 m²/s²
- 0-3 km storm-relative helicity
- 273 m²/s²
- Significant tornado parameter
- 0.1
- Supercell composite
- 0.5
The text
As transmitted, in the capitals the NWS used until 2016.
000
WGUS54 KSHV 132326
FFWSHV
TXC423-459-140315-
BULLETIN - EAS ACTIVATION REQUESTED
FLASH FLOOD WARNING
NATIONAL WEATHER SERVICE SHREVEPORT LA
520 PM CST SAT JAN 13 2007
THE NATIONAL WEATHER SERVICE IN SHREVEPORT HAS ISSUED A
* FLASH FLOOD WARNING FOR...
SMITH COUNTY IN NORTHEAST TEXAS
UPSHUR COUNTY IN NORTHEAST TEXAS
* UNTIL 915 PM CST
* AT 511 PM CST...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED
HEAVY RAIN CAPABLE OF PRODUCING FLASH FLOODING OVER SMITH AND
UPSHUR COUNTIES. RAIN WILL CONTINUE TO FALL OVER THE SAME AREAS
FOR ANOTHER FEW HOURS.
DOPPLER RADAR ESTIMATES THAT 3 TO 4 INCHES OF RAIN HAS FALLEN OVER
THE WARNED AREA...AND ADDITIONAL RAINFALL AMOUNTS OF 1 TO 3 INCHES
ARE POSSIBLE INTO THE EVENING.
A FLASH FLOOD WARNING MEANS THAT FLOODING IS IMMINENT OR OCCURRING.
IF YOU ARE IN THE WARNING AREA MOVE TO HIGHER GROUND IMMEDIATELY.
RESIDENTS LIVING ALONG STREAMS AND CREEKS SHOULD TAKE IMMEDIATE
PRECAUTIONS TO PROTECT LIFE AND PROPERTY. DO NOT ATTEMPT TO CROSS
SWIFTLY FLOWING WATERS OR WATERS OF UNKNOWN DEPTH BY FOOT OR BY
AUTOMOBILE.
LAT...LON 3290 9473 3290 9473 3267 9470 3253 9500
3232 9500 3215 9532 3215 9547 3235 9544
3249 9559 3268 9559 3260 9548 3260 9533
3254 9518 3292 9513
$$
17What forecasters said that day
The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Shreveport, LA wrote its last area forecast discussion before this flash flood warning went out at Jan 13, 4:03 PM CST, 1 hour 17 minutes earlier.
Area forecast discussion, Jan 13, 4:03 PM CST, 1 hour 17 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE SHREVEPORT LA
403 PM CST SAT JAN 13 2007
.DISCUSSION...
LOCALLY HEAVY RAINFALL CONTINUES ACROSS THE NORTHERN HALF OF NORTHEAST
TEXAS...SOUTHEAST OKLAHOMA AND SOUTHWEST ARKANSAS THIS AFTERNOON AND
NOT EXPECTING THIS TO CHANGE MUCH ANY TIME SOON. FLASH FLOOD WATCHES
WERE POSTED EARLY THIS MORNING FOR THIS REGION AND THE ONLY ADJUSTMENT
WAS TO EXTEND THE WATCH INTO SUNDAY EVENING AS THE HEAVY RAIN SHOULD
BE COMING TO AND END SUNDAY NIGHT. THIS LARGE AREA OF PRECIPITATION
WILL EVENTUALLY BEGIN TO FILL IN FURTHER SOUTH AND EAST THUS HAVE
KEPT POPS RATHER HIGH ACROSS NORTHWEST LOUISIANA BUT HAVE TRIMED
POPS BACK TO CHANCE TONIGHT AND SUNDAY ACROSS OUR EXTREME EASTERN
PARISHES.
COLD FRONT HAS SLOWED TO A CRAWL TODAY...NOW LOCATED NEAR A HOT
SPRINGS...TEXARKANA...MARSHALL...MOUNT ENTERPRISE LINE. HAVE
FOLLOWED THE RUC FCST CLOSELY OVER THE NEXT 12HRS WHICH ONLY
BRINGS THE FRONT A LITTLE FURTHER EAST OVERNIGHT...INTO THE
SHREVEPORT/BOSSIER CITY AREA NEAR OR SHORTLY AFTER MIDNIGHT.
THIS FRONT WILL AGAIN PULL UP NEARLY STATIONARY DURING THE
DAY SUNDAY AS A SECONDARY SHOT OF COLD ARCTIC AREA DIVES DOWN
OUT OF SOUTHERN OKLAHOMA AND NORTH TEXAS WHICH PROMISES TO
KICK THE ORIGIONAL BOUNDARY THROUGH ALL OF THE REGION BY LATE
SUNDAY NIGHT INTO EARLY MONDAY. MEDIUM RANGE PROGS REMAIN
UNCERTAIN AT THIS TIME CONCERNING THE DEGREE OF OVERRUNNING
MOISTURE SUNDAY NIGHT INTO MONDAY BUT THE NAM PROG...WHICH OF
LATE HAS BEEN FAR SUPERIOR TO THE GFS...PUSHES THE 32 DEGREE
ISOTHERM INTO A GOOD PORTION OF NORTHEAST TEXAS...SOUTHEAST
OKLAHOMA AND SOUTHWEST ARKANSAS BEGINNING LATE SUNDAY NIGHT
THROUGH AT LEAST THE FIRST HALF OF THE DAY MONDAY. FOR THIS
REASON...HAVE POSTED A WINTER STORM WATCH FOR SUNDAY NIGHT AND
MONDAY ALONG AND NORTH OF A LINE FROM JACKSONVILLE AND TEXARKANA
TEXAS TO LEWISVILLE AND PRESCOTT ARKANSAS. AT THIS TIME...IT DOES
NOT APPEAR THAT FREEZING RAINFALL AMOUNTS WILL BE EXCESSIVE BUT
THE WATCH IS A GOOD START THIS FAR IN ADVANCE SUCH THAT IF IT
APPEARS LIKE CONDITIONS WARRANT...THE WATCH CAN BE EXPANDED OR
UPGRADED TO AN ADVISORY OR WARNING ISSUED BY LATER SHIFTS.
FOR THE EXTENDED PACKAGE...TROUGH CONTINUES TO RELOAD ACROSS THE
SOUTHWEST CONUS AND THUS WE REMAIN IN A MOIST SOUTHWEST FLOW
REGIME THROUGH THE WEEK AND INTO NEXT WEEKEND. HAVE INTRODUCED
SLIGHT CHANCE POPS THROUGH MUCH OF THE UPCOMING WEEK AND BETTER
CHANCES FOR THUNDERSTORMS BY LATE NEXT WEEK/ NEXT WEEKEND WITH THE
APPROACH OF ANOTHER COLD FRONT.
13
&&
.AVIATION...
IFR/LIFR CIGS WILL CONTINUE UNDER THE RAIN AREA ALONG/BEHIND THE
COLD FRONT...WHICH HAS NOW SHIFTED JUST E OF TXK...TO N CADDO
PARISH...TO JUST E OF MARSHALL...TO DKR AS OF 21Z. EMBEDDED THUNDER
CONTINUES AS WELL...ALTHOUGH THESE CAN BE HANDLED IN TEMPO GROUPS IN
THE 00Z TAF ISSUANCE. CIGS HAVE BECOME VFR FARTHER E ACROSS DEEP E
TX AND MUCH OF N LA...ALTHOUGH THIS WILL NOT LAST LONG AS MVFR/IFR
STRATUS DEVELOPS TONIGHT. ADDITIONAL RAINFALL REDEVELOPMENT WILL
OCCUR FARTHER E INTO SW AR/NW LA/DEEP E TX...INCLUDING THE
ELD/SHV/LFK TERMINALS...THUS WILL PREVAIL MVFR/IFR CIGS/VSBYS AT
THESE LOCATIONS TONIGHT. RAINFALL WILL REMAIN PERSISTENT OVER ALL
BUT THE MLU TERMINAL THROUGHOUT MUCH OF THE TAF PERIOD. FROZEN PCP
WILL REMAIN ACROSS E/S OK AND N TX THROUGH 00Z MONDAY...BEFORE RAIN
BEGINS TO CHANGE OVER TO -FZRA OVER MCCURTAIN CO. OK/DEQ PRIOR TO
6Z. /15/
&&
.PRELIMINARY POINT TEMPS/POPS...
SHV 56 58 37 40 / 80 90 100 70
MLU 65 74 48 48 / 50 50 100 70
DEQ 40 40 31 38 / 100 100 100 50
TXK 48 50 32 38 / 100 100 100 50
ELD 57 64 39 41 / 80 100 100 70
TYR 39 40 31 38 / 100 100 100 50
GGG 47 47 32 39 / 100 100 100 50
LFK 58 64 37 40 / 80 90 100 70
&&
.SHV WATCHES/WARNINGS/ADVISORIES...
AR...FLASH FLOOD WATCH UNTIL 9 PM SUNDAY FOR THE FOLLOWING ZONES:
HEMPSTEAD...HOWARD...LAFAYETTE...LITTLE
RIVER...MILLER...NEVADA...AND SEVIER.
WINTER STORM WATCH FROM 9 PM SUNDAY TO NOON MONDAY FOR THE
FOLLOWING ZONES: HEMPSTEAD...HOWARD...LAFAYETTE...LITTLE
RIVER...MILLER...NEVADA...AND SEVIER.
LA...NONE.
OK...FLASH FLOOD WATCH UNTIL 9 PM SUNDAY FOR THE FOLLOWING ZONES: AND
MCCURTAIN.
WINTER STORM WATCH FROM 9 PM SUNDAY TO NOON MONDAY FOR THE
FOLLOWING ZONES: AND MCCURTAIN.
TX...FLASH FLOOD WATCH UNTIL 9 PM SUNDAY FOR THE FOLLOWING ZONES:
BOWIE...CAMP...CASS...CHEROKEE...FRANKLIN...GREGG...HARRISON...
MARION...MORRIS...RED RIVER...RUSK...SMITH...TITUS...UPSHUR...
AND WOOD.
WINTER STORM WATCH FROM 9 PM SUNDAY TO NOON MONDAY FOR THE
FOLLOWING ZONES:
BOWIE...CAMP...CASS...CHEROKEE...FRANKLIN...GREGG...HARRISON...
MARION...MORRIS...PANOLA...RED RIVER...RUSK...SMITH...TITUS...
UPSHUR...AND WOOD.
&&
13/15Hazardous weather outlook, Jan 13, 12:00 PM CST, 5 hours 20 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE SHREVEPORT LA 1200 PM CST SAT JAN 13 2007 ARZ050-051-059>061-070>073-LAZ001>006-010>014-017>022-OKZ077-TXZ096- 097-108>112-124>126-136>138-149>153-165>167-141100- ANGELINA-BIENVILLE-BOSSIER-BOWIE-CADDO-CALDWELL-CAMP-CASS-CHEROKEE- CLAIBORNE-COLUMBIA-DE SOTO-FRANKLIN-GRANT-GREGG-HARRISON-HEMPSTEAD- HOWARD-JACKSON-LA SALLE-LAFAYETTE-LINCOLN-LITTLE RIVER-MARION- MCCURTAIN-MILLER-MORRIS-NACOGDOCHES-NATCHITOCHES-NEVADA-OUACHITA- PANOLA-RED RIVER LA-RED RIVER TX-RUSK-SABINE LA-SABINE TX- SAN AUGUSTINE-SEVIER-SHELBY-SMITH-TITUS-UNION AR-UNION LA-UPSHUR- WEBSTER-WINN-WOOD- 1200 PM CST SAT JAN 13 2007 THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTHEAST OKLAHOMA...NORTHEAST TEXAS...SOUTHWEST ARKANSAS...NORTHWEST AND NORTH CENTRAL LOUISIANA. .DAY ONE...THIS AFTERNOON AND TONIGHT... SHOWERS AND THUNDERSTORMS WILL CONTINUE TO DEVELOP AND SPREAD ACROSS THE AREA. OVER THE NORTHWEST SECTIONS THE RAINFALL WILL BE HEAVY AT TIMES AND MAY LEAD TO PONDING OF WATER IN STREETS ...LOW LYING AND POOR DRAINAGE AREAS. THE MAIN LOCATION OF THE HEAVIER RAINFALL WILL BE OVER NORTHEAST TEXAS...SOUTHEAST OKLAHOMA AND SOUTHWEST ARKANSAS FROM NEAR PRESCOTT ARKANSAS TO MARSHALL AND ALTO TEXAS. RAINFALL AMOUNTS OF TWO TO FOUR INCHES WILL BE POSSIBLE THROUGH TONIGHT WITH ISOLATED HIGHER AMOUNTS. THERE MAY BE SOME BRIEF STRONG WINDS WITH THUNDERSTORMS WHICH COULD CAUSE TREES TO FALL DUE TO THE SATURATED SOILS...BUT DUE TO THE ABSENCE OF LEAVES ON MANY TREES THIS TIME OF SEASON...THIS CASE WILL BE MORE ISOLATED. .DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY... THE PROBABILITY OF WIDESPREAD HAZARDOUS WEATHER IS LOW HOWEVER SHOWERS AND THUNDERSTORMS WILL BE PRODUCING LOCALLY HEAVY RAINFALL THROUGH SUNDAY EVENING...GIVEN THE AVAILABLE MOISTURE IN THE ATMOSPHERE AND ADVANCEMENT OF A STRONG COLD FRONT THROUGH THE AREA. THE HEAVY RAINFALL WILL CAUSE PONDING OF WATER IN STREETS...LOW LYING...AND POOR DRAINAGE AREAS. THE WATER RUNOFF WILL HAVE THE POTENTIAL TO SEND SOME STREAMS...CREEKS...RIVERS...AND BAYOUS OUT OF THERE BANKS. MUCH COLDER AIR OVER THE FOUR STATE REGION SUNDAY NIGHT THROUGH MUCH OF NEXT WEEK. THERE IS A CHANCE THAT SOME OF THE RAIN MAY BECOME FREEZING RAIN ACROSS PORTIONS OF NORTHEAST TEXAS... SOUTHEAST OKLAHOMA AND SOUTHWEST ARKANSAS SUNDAY NIGHT INTO EARLY MONDAY WITH THE REMAINDER OF THE REGION SEEING A CHANCE OF FREEZING RAIN LATE MONDAY NIGHT INTO TUESDAY MORNING. THIS FORECAST WILL LIKELY CHANGE AS THE EVENT GETS CLOSER IN TIME SO CONTINUE TO MONITOR THE POSSIBILITY OF WINTER PRECIPITATION THROUGHOUT THE UPCOMING WEEKEND INTO EARLY NEXT WEEK. .SPOTTER INFORMATION STATEMENT... THE ACTIVATION OF EMERGENCY MANAGERS...SKYWARN NETWORKS...AND STORM SPOTTERS...WILL NOT BE NEEDED THROUGH TONIGHT DUE TO THE DEVELOPMENT OF SEVERE WEATHER BUT MAY HAVE FLOODING ISSUES TO BE CONCERNED WITH. 13
The office that day
Everything else NWS Shreveport, LA issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jan 13, 4:44 AM CST | Flash Flood Watch | SHV | Angelina, Bowie, Camp, Cass, Cherokee, Franklin and 15 more | 49 hr |
| Jan 13, 3:31 PM CST | Winter Storm Watch | SHV | Bowie, Camp, Cass, Cherokee, Franklin, Gregg and 10 more | 14 hr |
| Jan 13, 3:35 PM CST | Flash Flood Warning | SHV | Wood | 4 hr |
| Jan 13, 5:19 PM CST | Flash Flood Warning | SHV | Franklin, Red River, Titus | 4 hr |
Nearby
Flash Flood Warnings in Texas, 2007Every flash flood warning in 2007
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.